| Model Number |
M00146151B0 |
| Medical Device Problem Codes |
Material Deformation (2976); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/26/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Event description: product issue: guidwire was damaged when the operator tried to cross the lesion.Patient status: no adverse patient effects describe the event in detail including the reported clinical observations, where/when event occurred, troubleshooting results, device/lead measurements, adverse patient effects, and patient outcome: the consultant tried to cross a significant lesion in the vein access during the beginning of the procedure.Additional comments 1: because the severity was considered, the consultant asked for an hidrophilic guide wire.I have given a 0.35 guide wire - zip additional comments 2: the consultant tried to cross the lesion but the wire was completely damaged.Images and additional information provided on 16 october 2024: as i have mentioned on the per, this hidrophilic guide wire (0.35 zip wire) was damaged when the consultant was trying to cross the lesion in one of the venous access.And there was no adverse patient effects.Because of the severity of this obstruction, the consultant asked for this hidrophilic guide wire.After a several tries, it was reported that there's was resistance and this guide wire appeared to be damaged.This issue happened on the (b)(6) 2024, when we were about to start a crt-p upgrade.(this patient had already a dual chamber pacemaker in situ implanted in the past.).Therefore, it was at that start, no introducers, leads or generators were involved yet.After this issue the team has asked for a started 0.35 guide wire and an introducer.The procedure was completed with success and free of complications.Please find attached the pictures with the patent lesion and damaged zip wire.
Additional Manufacturer Narrative
At the time of this report, no product has been returned for evaluation.This event is being reported based on the images provided on (b)(6) 2024.The customer supplied images of the patent lesion and damaged zipwire.The image of the zipwire presented the skived/cut damage by exposing the core wire at an unknown distance from the distal tip along with polymer jacket material removal.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: · to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire¿ hydrophilic guide wire during the device's placement and withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.· do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.· manipulate the zipwire hydrophilic guide wire slowly and carefully in the vessel while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guide wire without fluoroscopic confirmation may result in vessel perforation.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire hydrophilic guide wire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.· do not use the zipwire hydrophilic guide wire with devices that contain metal parts such as atherectomy catheters, laser catheters, or metal introduction devices as they may cause the zipwire hydrophilic guide wire plastic coating to shear and/or sever the wire.As indicated in the precautions (dfu); · avoid manipulating or withdrawing the zipwire hydrophilic guide wire back through a metal needle or cannula.A sharp edge may scrape the coating or shear the guide wire.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the guide wire has been inserted in the vessel.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.Note, patient information was not provided; however, attempts to obtain details have been made.As of this report, no details have been provided.If any further relevant information provided, a follow up medwatch report will be submitted.
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-hydro gw std an 150-035; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.The specimen presented an overall length of 150 cm and a finished diameter of.03345" to.03400".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of the skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After wetting with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented skived/cut damage with metallic core wire exposure 3.5cm to 18cm from the distal tip.The specimen also presented kink damage at 3.5cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: · to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire¿ hydrophilic guide wire during the device's placement and withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.· do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.· manipulate the zipwire hydrophilic guide wire slowly and carefully in the vessel while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guide wire without fluoroscopic confirmation may result in vessel perforation.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire hydrophilic guide wire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.· do not use the zipwire hydrophilic guide wire with devices that contain metal parts such as atherectomy catheters, laser catheters, or metal introduction devices as they may cause the zipwire hydrophilic guide wire plastic coating to shear and/or sever the wire.As indicated in the precautions (dfu); · avoid manipulating or withdrawing the zipwire hydrophilic guide wire back through a metal needle or cannula.A sharp edge may scrape the coating or shear the guide wire.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the guide wire has been inserted in the vessel.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.Should additional information be received, a follow up medwatch report will be submitted.Section h6 -medical device problem (a) and type of investigation (b) codes were updated to reflect the analysis of the actual specimen.No other codes were updated at this time.